MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 050-87215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fever (1858); Peritonitis (2252)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, this peritoneal dialysis (pd) patient on continuous cyclic pd (ccpd) therapy utilizing the liberty select cycler reported to fresenius customer service she experienced peritonitis.There was no specific allegation this adverse event was related to a deficiency or malfunction of any fresenius product(s) or device(s) in the initial reporting.Upon follow up with the patient¿s pd registered nurse, it was reported this patient was hospitalized on (b)(6) 2024 following abdominal pain and fever.Peritoneal effluent fluid cultures and a white blood cell (wbc) count taken in the hospital presented with enterococcus faecalis in the culture and an elevated wbc count (exact number not reported).The patient was diagnosed with peritonitis due to a break in asepsis during ccpd therapy on the liberty select cycler at home.The patient was prescribed intraperitoneal (ip) vancomycin at 2000 mg every 5 days and ip ceftazidime at 1000 mg daily to address the infection.The ip ceftazidime was discontinued upon culture results.The patient was able to undergo continuous ambulatory pd (capd) therapy utilizing manual exchanges during this admission as capd was the preference for renal replacement therapy in the admitting facility.The patient had an uneventful hospital course and was discharged home on (b)(6) /2024.It was confirmed the patient¿s peritonitis, and the associated hospitalization were not due to a deficiency or malfunction of any fresenius product(s) or device(s).The patient continues ccpd therapy on the same liberty select cycler at home following this event.
 
Additional Manufacturer Narrative
Peritoneal dialysis (pd) patient clinical review: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set and the adverse event of peritonitis, characterized by abdominal pain and fever.It is well established that pd patients are at high risk for infections of the peritoneum.This patient¿s infection can be attributed to a break in asepsis during pd therapy as reported by a medical professional.Non-adherence to aseptic technique during pd therapy is the leading cause of the transmission of peritonitis causing pathogens.This is further evidenced by the presence of a microorganism that is part of the normal flora of human gastrointestinal (gi) and genitourinary (gu) tracts.Therefore, the liberty cycler set can be excluded as a root cause or contributor to this patient¿s adverse event.Based on the required information, there was no allegation or objective evidence of any fresenius product(s) or device(s) deficiency or malfunction caused or contributed to this patient¿s adverse event.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.There is no allegation of cassette malfunction based in the complaint description and information provided that the reported peritonitis was attributed to a breach in aseptic technique.There is no allegation of cassette malfunction.As there is no allegation related to product manufacture, the complaint is deemed as unconfirmed.
 
Event or Problem Description
On (b)(6) 2024, this peritoneal dialysis (pd) patient on continuous cyclic pd (ccpd) therapy utilizing the liberty select cycler reported to fresenius customer service she experienced peritonitis.There was no specific allegation this adverse event was related to a deficiency or malfunction of any fresenius product(s) or device(s) in the initial reporting.Upon follow up with the patient¿s pd registered nurse, it was reported this patient was hospitalized on (b)(6) 2024 following abdominal pain and fever.Peritoneal effluent fluid cultures and a white blood cell (wbc) count taken in the hospital presented with enterococcus faecalis in the culture and an elevated wbc count (exact number not reported).The patient was diagnosed with peritonitis due to a break in asepsis during ccpd therapy on the liberty select cycler at home.The patient was prescribed intraperitoneal (ip) vancomycin at 2000 mg every 5 days and ip ceftazidime at 1000 mg daily to address the infection.The ip ceftazidime was discontinued upon culture results.The patient was able to undergo continuous ambulatory pd (capd) therapy utilizing manual exchanges during this admission as capd was the preference for renal replacement therapy in the admitting facility.The patient had an uneventful hospital course and was discharged home on (b)(6) 2024.It was confirmed the patient¿s peritonitis, and the associated hospitalization were not due to a deficiency or malfunction of any fresenius product(s) or device(s).The patient continues ccpd therapy on the same liberty select cycler at home following this event.

Brand Name
LIBERTY CYCLER SET, SINGLE PATIENT CONN
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key19405643
Report Number0008030665-2024-00484
Device Sequence Number15147807
Product Code FKX
UDI-Device Identifier00840861100743
UDI-Public00840861100743
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87215
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexFemale
Patient Weight80 KG